Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Receeding Gums and Oral Lessions
Feb 9, 2011

Good afternoon,

I was diagnosed with HIV in 11/2010. My CD4 count is 620 and I'm not sure about my viral load. I began taking Atripla. Immediately following my diagnosis I started to experience extreme dry mouth and a dull pain in my teeth. In late December, I began experiencing significant gum irritation, pain and recession. In mid-January, my primary care physician suggested I stop taking the Atripla to see if the gum problem was a reaction to the medication. Around that same time, I saw my dentist who acknowledged the receeding gums - but - felt my overall oral health was fine (I've had perfect teeth and regular check-ups my entire life).

So, it's now early February and the pain in my teeth is increasing, my gums appear to be inflamed, and now I'm starting to get ridges or lessions on the roof of my mouth. I have an appointment with my primary care physician in 2 weeks to talk about my new med regimen but I'm concerned that my dentist (who doesn't have any other HIV patients) may be missing something.

Any suggestions?

Response from Dr. Henry

You could be having an unusual reaction to one of the components of Atripla or an immune reconstitution like reaction perhaps to HPV (ridges on roof of mouthsuggestive of HPV) or EBV in the mouth (ridges on side of tongue). Certainly trying an alternative regimen might be reasonable--need to be careful starting and stopping a regimen like Atripla to avoid inducing drug resistance. KH



Previous
can i take 14 day acai berry clense weight loss flush with arv?
Next
Problem since starting meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement